Alert archive / Wyoming / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood watch at Jul 3, 2006, 2:09 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2006, 2:09 PM MDT (20:09 UTC)
- Expired
- Jul 3, 2006, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at Jul 3, 1:55 PM MDT, 14 minutes earlier.
Area forecast discussion, Jul 3, 1:55 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT MON JUL 3 2006
.SHORT TERM...TODAY THRU WEDNESDAY...ENTIRE CWA IS IN A LIGHT
FLOW REGIME BETWEEN A DEVELOPING STRONG CANADIAN SURFACE HIGH AND
A SW CONUS LOW. WEAK BUT SUSTAINED UPSLOPE FLOW IS ADVECTING VERY
HIGH DEWPOINTS...SO NUMEROUS THUNDERSTORMS ARE AGAIN FORMING
AGAINST THE RANGES. UPPER SUPPORT IS NOT AS MUCH AS YESTERDAY...SO
NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER THIS AFTERNOON...BUT
FLASH FLOODING IS ANOTHER MATTER. WITH STEERING FLOW BEING LESS
THAN 10 KTS AGAIN...WILL GO AHEAD AND ISSUE A FFW FOR THE LARAMIE
RANGE AND ADJACENT PLAINS TO THE NEB BORDER. THETA-E RIDGE DOES
NOT EXTEND MUCH EASTWARD BEYOND THE NEB BORDER...SO WILL CUT IT
OFF THERE. AS THE HIGH BUILDS OVERNIGHT A PRONOUNCED BOUNDARY IS
PROGGED TO SET UP BY BOTH THE GFS AND WRF. THIS BOUNDARY WILL
SLIDE SOUTH AND FOCUS CONVECTION SQUARELY ON THE CWA FOR THE
HOLIDAY. GOOD CHANCE OF RAIN ALL DAY WITH YET ANOTHER SEVERE
THREAT AND FLASH FLOOD THREAT. THE BOUNDARY WILL LINGER THROUGH
WEDNESDAY SO MORE RAIN CHANCES THROUGH THEN. TEMPERATURES WILL BE
COOLER ON TUESDAY WITH THE BOUNDARY PASSAGE.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE
AXIS MAKES A SLOW TRANSITION FROM WEST OF THE CONTINENTAL DIVIDE
TO THE GREAT PLAINS. THIS SHOULD FAVOR AFTERNOON STORMS ACROSS THE
WESTERN PORTION OF THE FORECAST AREA FOR MOST OF THE PERIOD...
ESPECIALLY WITH A GOOD FEED OF MONSOON MOISTURE EXPECTED TO
CONTINUE. THIS SCENARIO WILL ALSO ALLOW HEAT TO INCREASE OVER THE
PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 9 PM MONDAY FOR WYZ066-WYZ067-WYZ068-
WYZ069-WYZ070.
NE...NONE.
&&
SHORT TERM...SOWKO
LONG TERM....POMEROYHazardous weather outlook, Jul 3, 10:40 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT MON JUL 3 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-041100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT EASTWARD OVER THE PLAINS THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER. HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ONCE AGAIN TUESDAY...WITH LESS COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MID-AFTERNOON TODAY. WYZ061>063-065-041100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1040 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON...THEN END OR MOVE OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND WEDNESDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER THE MOUNTAINS THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:26 PM MDT | Flash Flood Warning | CYS | Laramie | 2 hr |
| Jul 3, 4:06 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jul 3, 4:49 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 28 min |
| Jul 3, 5:11 PM MDT | Tornado Warning | CYS | Converse | 34 min |
| Jul 3, 5:12 PM MDT | Flash Flood Warning | CYS | Platte | 2 hr |
| Jul 3, 5:44 PM MDT | Tornado Warning | CYS | Converse | 46 min |
Nearby
Flash Flood Watches in Wyoming, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.